MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-01-54E
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding malposition involving a trident shell was reported.The event was confirmed through clinician review.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: {.} cup malposition in low inclination with lack of anteversion and a medialized lower cup rim in the acetabular bone in combination with inappropriate use of an offset cup liner and use of a skirted femoral head in a morbidly obese patient have contributed to an overload condition in the arthroplasty with fatigue accumulation and ultimately a fatigue fracture of the exeter stem neck exactly at the level of peak overload.{.} device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that {.} cup malposition in low inclination with lack of anteversion and a medialized lower cup rim in the acetabular bone in combination with inappropriate use of an offset cup liner and use of a skirted femoral head in a morbidly obese patient have contributed to an overload condition in the arthroplasty with fatigue accumulation and ultimately a fatigue fracture of the exeter stem neck exactly at the level of peak overload.{.}.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Device not returned to the manufacturer.
 
Event or Problem Description
Exeter stem broke 1.5 years after implantation.X-ray attached.Medical review completed on (b)(6) 2018 states; {.} a review of the provided medical records and x-rays by a clinical consultant indicated: {.} cup malposition in low inclination with lack of anteversion and a medialized lower cup rim in the acetabular bone in combination with inappropriate use of an offset cup liner and use of a skirted femoral head in a morbidly obese patient have contributed to an overload condition in the arthroplasty with fatigue accumulation and ultimately a fatigue fracture of the exeter stem neck exactly at the level of peak overload.{.}.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8209648
Report Number0002249697-2019-00008
Device Sequence Number2037895
Product Code LPH
UDI-Device Identifier07613153073093
UDI-Public07613153073093
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number502-01-54E
Device Lot Number58349802
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight140